Alert archive / Nebraska / Special Weather Statements in 2016
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 28, 2016, 1:49 AM MDT for Chase County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2016, 1:49 AM MDT (07:49 UTC)
- Expired
- Jul 28, 2016, 2:30 AM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
County Chase County, NE
The radar
The Goodland radar (KGLD), 124 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1993 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
152 WWUS83 KLBF 280749 SPSLBF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 249 AM CDT THU JUL 28 2016 NEZ069-070-280830- CHASE NE-HAYES NE- 249 AM CDT THU JUL 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAYES...CHASE AND SOUTHEASTERN PERKINS COUNTIES UNTIL 330 AM CDT/230 AM MDT/... AT 248 AM CDT/148 AM MDT/...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAMAR TO 10 MILES SOUTH OF MADRID. MOVEMENT WAS SOUTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... IMPERIAL...WAUNETA...LAMAR...ENDERS...CHAMPION...ENDERS RESERVOIR STATE RECREATION AREA...CHASE...HAMLET...CHURCH GROVE CAMPGROUND...AREA A CAMPGROUND...CRETE...CENTER DAM CAMPGROUND AND WANAMAKER STATE WILDFIRE MANAGEMENT AREA. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 53. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4035 10203 4068 10204 4070 10136 4035 10105 TIME...MOT...LOC 0748Z 319DEG 30KT 4057 10194 4070 10158 $$ CDC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 27, 10:59 PM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 27, 10:59 PM MDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1159 PM CDT WED JUL 27 2016 .SYNOPSIS... Issued at 341 PM CDT Wed Jul 27 2016 Ridge dominating the desert southwest. Northwest flow across the high plains. Train of disturbances riding the northern periphery of the ridge, which takes them over the CWA. One wave is exiting the southeast with another wave over southwest S Dakota. Generally seasonal temperatures with 3 PM CDT in the lower to mid 80s. && .SHORT TERM...(This evening through Thursday) Issued at 341 PM CDT Wed Jul 27 2016 The major concern over the next 24 hours will be placement of isolated to scattered showers and thunderstorms. Models not really having a good handle on the convection that has fired along the Neb/S. Dakota border. A surface trough continues to slowly drift to the southeast, which was the focus for a line of showers earlier. This line is starting to see more development, however in the next few hours the boundary should be located southeast of the CWA. Meanwhile eyes will begin to track the second wave which is just crossing into the CWA. Storms have already fired along the boundary and will likely remain isolated to scattered as the boundary drifts to the southeast. Marginal instability with cape of 1000 to 2000 with 0 to 6 km shear around 30 kts. Better shear develops later however the cape will diminish. Locally an isolated strong or severe storm will possible and agree mostly with the SPC marginal risk across the west although it probably could be a little further to the east to cover the storms by KVTN. Some clearing is possible overnight with temps similar to last night in the upper 50s to around 60s. Tomorrow another day with another couple of waves that will continue to keep at least low pops in the forecast. In and out of clouds and a slightly cooler airmass will result in temps a couple degrees cooler than today. Highs in the lower to mid 80s. .LONG TERM...(Thursday night through Wednesday) Issued at 341 PM CDT Wed Jul 27 2016 Models in good agreement and have good confidence in the forecast. Stationary boundary lying across the panhandle and upper 250mb jet overhead but weakening as stronger to mid level wave moves through in fast northwest flow. Have higher pops over southwest zones along the boundary. lows in the upper 50s northwest to the low 60s southwest. Boundary continues to the west with upslope flow and mid level waves moving across the northern plains through the day on Friday. Residual showers thunderstorms through the day on Friday with highs in the low 80s due to cloud cover and precipitation. Broad trough over the Great Lakes Saturday with deepening closed low over western Canada will allow ridge to build back into the central and northern plains. A warm front will spread northeast across the forecast area with highs in the mid to upper 80s. A few showers isolated thunderstorm can't be ruled out along the warm front over north central Nebraska Saturday afternoon. Low pressure moves into the northern plains Sunday with the trough axis to the west and most of western Nebraska in the warm sector. Highs in the 90s. Upper closed low along the Canadian border will push a front through the forecast area on Monday with highs in the 90s Monday and Tuesday. Front will be the focus for thunderstorm development late afternoon and early evening as it lies across southwest Nebraska. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1157 PM CDT Wed Jul 27 2016 A few isolated showers currently exist across portions of central NE. Elsewhere, isolated/scattered showers and thunderstorms are present across the NE Panhandle. Chances for additional thunderstorms over the forecast area have largely diminished. However, there is enough uncertainty such that a isolated thunderstorm or two cannot be ruled out...either developing or moving into western NE. Confidence is low. Some patchy fog may develop overnight in climo prone areas as winds become light. Increased chances for thunderstorms tomorrow. Best chances across the southwest half of the forecast area, where strong to severe thunderstorms possible. Mentioned TSTMs in the KLBF TAF, however, no mention for KVTN -- this is attributable to confidence and uncertainty at this time. && .LBF Watches/Warnings/Advisories... None. && SYNOPSIS...Masek SHORT TERM...Masek LONG TERM...Power AVIATION...ET
Hazardous weather outlook, Jul 27, 9:03 PM MDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1003 PM CDT WED JUL 27 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-290315- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1003 PM CDT WED JUL 27 2016 /903 PM MDT WED JUL 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY WEST OF A LINE FROM MERRIMAN TO HAYES CENTER OVERNIGHT...HOWEVER...THEY ARE EXPECTED TO STAY BELOW SEVERE LIMITS. THOUGH AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TOMORROW AFTERNOON AND CONTINUE OVERNIGHT TOMORROW...AND THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS. MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THE AREA OF GREATEST CONCERN WILL BE WEST AND SOUTH OF A LINE FROM MERRIMAN TO WHITMAN TO TAYLOR. CHANCES FOR THUNDERSTORMS ALSO EXIST FRIDAY...SATURDAY...AND MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) ET
In the hours before
Local storm report, Jul 27, 7:55 PM MDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
855 PM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 10 NNE BROKEN BOW 41.54N 99.57W
07/27/2016 E0.88 INCH CUSTER NE PUBLIC
&&
BTAYLORLocal storm report, Jul 27, 8:30 PM MDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
930 PM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 9 WSW SPRINGVIEW 42.78N 99.91W
07/27/2016 M1.50 INCH KEYA PAHA NE PUBLIC
0456 PM HAIL 8 S MERRIMAN 42.81N 101.70W
07/27/2016 M1.50 INCH CHERRY NE PUBLIC
QUARTER TO PING PONG BALL SIZE HAIL AND VERY HEAVY RAIN.
0504 PM TSTM WND GST LONG PINE 42.53N 99.70W
07/27/2016 E60.00 MPH BROWN NE TRAINED SPOTTER
0552 PM HAIL 36 SSE MERRIMAN 42.44N 101.43W
07/27/2016 M2.00 INCH CHERRY NE TRAINED SPOTTER
0555 PM HAIL 28 N WHITMAN 42.45N 101.54W
07/27/2016 E1.75 INCH CHERRY NE PUBLIC
0604 PM HAIL 40 SSE MERRIMAN 42.39N 101.40W
07/27/2016 M1.75 INCH CHERRY NE PUBLIC
0641 PM HAIL 3 SE MILBURN 41.70N 99.71W
07/27/2016 E1.25 INCH CUSTER NE TRAINED SPOTTER
HAIL TO THE SIZE OF HALF DOLLARS...MOST STONES WERE
QUARTER SIZE OR SMALLER.
0655 PM HAIL 10 NNE BROKEN BOW 41.54N 99.57W
07/27/2016 E0.88 INCH CUSTER NE PUBLIC
0717 PM HAIL 4 ENE BROKEN BOW 41.43N 99.57W
07/27/2016 E2.00 INCH CUSTER NE PUBLIC
0818 PM HAIL 25 SE BROKEN BOW 41.15N 99.30W
07/27/2016 E1.75 INCH CUSTER NE PUBLIC
MOST STONES WERE QUARTER SIZE OR SMALLER.
&&
MARTINSpecial weather statement, Jul 27, 10:00 PM MDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1100 PM CDT WED JUL 27 2016
NEZ070-280445-
HAYES NE-
1100 PM CDT WED JUL 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAYES COUNTY UNTIL 1145
PM CDT...
AT 1100 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WAUNETA...OR 15 MILES SOUTHWEST OF HAYES CENTER...MOVING
SOUTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAMLET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4047 10134 4055 10120 4039 10078 4035 10078
4035 10134
TIME...MOT...LOC 0400Z 332DEG 17KT 4038 10126
JACOBSSpecial weather statement, Jul 28, 1:49 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 249 AM CDT THU JUL 28 2016 NEZ069-070-280830- CHASE NE-HAYES NE- 249 AM CDT THU JUL 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAYES...CHASE AND SOUTHEASTERN PERKINS COUNTIES UNTIL 330 AM CDT/230 AM MDT/... AT 248 AM CDT/148 AM MDT/...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAMAR TO 10 MILES SOUTH OF MADRID. MOVEMENT WAS SOUTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... IMPERIAL...WAUNETA...LAMAR...ENDERS...CHAMPION...ENDERS RESERVOIR STATE RECREATION AREA...CHASE...HAMLET...CHURCH GROVE CAMPGROUND...AREA A CAMPGROUND...CRETE...CENTER DAM CAMPGROUND AND WANAMAKER STATE WILDFIRE MANAGEMENT AREA. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 53. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4035 10203 4068 10204 4070 10136 4035 10105 TIME...MOT...LOC 0748Z 319DEG 30KT 4057 10194 4070 10158 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:52 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 38 min |
| Jul 27, 7:05 PM MDT | Special Weather Statement | LBF | Keya Paha | 40 min |
| Jul 27, 7:42 PM MDT | Special Weather Statement | LBF | Boyd | 48 min |
| Jul 27, 10:00 PM MDT | Special Weather Statement | LBF | Hayes | 45 min |
| Jul 28, 2:24 AM MDT | Special Weather Statement | LBF | Chase | 51 min |
| Jul 28, 5:58 AM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 47 min |
| Jul 28, 6:46 AM MDT | Special Weather Statement | LBF | Deuel | 44 min |
| Jul 28, 12:32 PM MDT | Special Weather Statement | LBF | Chase | 43 min |
| Jul 28, 5:33 PM MDT | Special Weather Statement | LBF | Keya Paha | 42 min |
Nearby
Special Weather Statements in Nebraska, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.